MAUDE Adverse Event Report: QUEST MEDICAL, INC LACRICATH LACIMAL DUCT CATHETER; LACRIMAL DUCT CATHETER

QUEST MEDICAL, INC LACRICATH LACIMAL DUCT CATHETER; LACRIMAL DUCT CATHETER
Model Number DCP315-BIT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be evaluated and a follow up report will be submitted if additional information becomes available.
 
Event or Problem Description
A copy of the report received from the customer states that the lacrimal eye catheter did not hold pressure and leaked in surgery.The alleged issue did not result in any patient complications.
 
Additional Manufacturer Narrative
The complaint sample was evaluated by inflating the device to determine the area of leak.The samples leaked at the luer connection.Close examination of the luer threads on the leaking samples indicated that there was hairline crack along the luer.A definitive root cause for the crack could not be established.The development of crack may be due to a combination of elevated external forces and molded in stress in the component or over tightening of the luer connection.The lacricath catheters undergo 100% inspection for leaks during assembly.The presence of cracks at the end of the luer would have been caught during manufacturing leak testing.In addition, the parts also undergo qc inspection for visual and functional test.

Brand Name
LACRICATH LACIMAL DUCT CATHETER
Common Device Name
LACRIMAL DUCT CATHETER
Manufacturer (Section D)
QUEST MEDICAL, INC
one allentown parkway
allen TX 75002
MDR Report Key9678602
Report Number1649914-2020-00007
Device Sequence Number11334905
Product Code OKS
UDI-Device Identifier10634624810188
UDI-Public10634624810188
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCP315-BIT
Device Lot Number059647
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date03/27/2020
Patient Sequence Number1